Colorado, 2007

Hail in Colorado, June 25, 2007

June 25, 2007 · NWS PUB · 1 event in 1 county or zone

On June 25th, an isolated severe thunderstorm brought marginally severe hail to northeast Colorado Springs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

On June 25th, an isolated severe thunderstorm brought marginally severe hail to northeast Colorado Springs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 2:02 PM MST, 7 hours 4 minutes earlier.

Area forecast discussion, Jun 25, 2:02 PM MST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT MON JUN 25 2007

.SHORT TERM...
(TONIGHT AND TUESDAY)

THE UPR RIDGE OVR THE AREA TODAY HAS AGAIN BROUGHT HOT AND GENERALLY
DRY CONDITIONS. THIS EVENING THERE WL BE SOME ISOLD POPS OVR THE MTS
AND ADJACENT AREAS...WITH THE MAIN THREATS FROM THESE STORMS BEING
GUSTY WINDS AND LIGHTNING.  SOME GUSTS COULD BE IN EXCESS OF 40
MPH.  TUESDAYS WEATHER IS THE MAIN CONCERN FOR THE FORECAST PERIOD.  A
COLD FRONT WL MOVE THROUGH THE SERN PLAINS IN THE MORNING...BRINGING
COOLER TEMPS WITH HIGHS ON TUE MOSTLY IN THE 80S AT THE LOWER
ELEVATIONS. BEHIND THE FRONT...UPSLOPE FLOW WL BRING INCREASED
LOW AND MID LEVEL MSTR AND THUS AN INCREASED CHANCE FOR
PRECIPITATION. SPC HAS MOST OF THE SERN PLAINS OUTLOOKED FOR
SEVERE WEATHER. CAPE VALUES OF 2500-3500 J/KG ARE FORECAST OVR
PORTIONS OF THE SERN PLAINS TUE AFTERNOON...ALTHOUGH LAPSE RATES
ARE EXPECTED TO ONLY BE AROUND 7C/KM AND 0-6KM SHEAR VALUES ARE
FORECAST TO BE 20-30KT. BY LATE AFTERNOON THERE SHOULD BE A FAIRLY
GOOD CHANCE FOR PCPN ALONG THE SERN MTS AND COULD SEE SOME HEAVY
RAIN. /28

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

...HEAVY RAIN WITH POTENTIAL FOR LOCALIZED FLOODING TUESDAY AND
WEDNESDAY...
...MORE HOT WEATHER BY NEXT WEEKEND...

MAIN CONCERN IN THE EXTENDED CONTINUES TO BE THE POTENTIAL FOR
LOCALIZED HEAVY RAINFALL TUESDAY EVENING AND AGAIN LATE WEDNESDAY.
AS MENTIONED IN SHRT TERM DISC...HIGH CAPE WILL BE PRESENT OVR
MUCH OF THE PLAINS DUE TO HIGH DEWPTS ALREADY IN PLACE. PERSISTENT
POST-FRONTAL UPSLOPE FLOW WILL HELP DRIVE WIDESPREAD CONVECTION
OVER THE EAST SLOPES OF THE MTS...AND THIS WILL SPREAD EWD TO THE
PLAINS BY EVENING. WITH PRECIP H2OS IN THE 1-1.5 INCH RANGE...WE
ARE LIKELY TO SEE SOME HEAVY PRECIP TOTALS. THE HIGHEST CHANCE FOR
HEAVY RAINFALL WILL BE E OF THE MTS AND W OF I-25...FROM KCOS SWD.
THE WET MTS LOOK TO BE ESPECIALLY TARGETED...WITH THE GFS AND NAM
BOTH PROGGING UPWARDS OF 2 INCHES QPF FOR THE REGION. LATER SHIFTS
MAY HAVE TO CONSIDER A HYDRO HIGHLITE FOR THE PLAINS. THE
POTENTIAL FOR HEAVY PRECIP WILL CONTINUE THROUGH EARLY WED
MORNING...THEN RAMP UP AGAIN WED AFTERNOON...WHEN THE MODELS ONCE
AGAIN PROG HEAVY QPF FOR MUCH OF THE CWA. HAVE RAISED POPS FURTHER
TO HIGH CHCE FOR MUCH OF THE PLAINS...AND ALSO ADDED HEAVY PRECIP
WORDING TO THE PLAINS TUE EVE. BURN SCARS WILL BE A FOCUS OF
HIGHEST CONCERN NEXT COUPLE OF DAYS.

A STRONG RIDGE LOOKS TO REBUILD OVR THE REGION BY THE END OF THE
WEEK...AND THE TREND SHOULD BE FOR HIGHER TEMPS AND LESS PRECIP
COVERAGE AS THE WEEK CLOSES. BY SUN THE GFS BUILDS A 598 DM HIGH
OVR THE 4 CORNERS. THIS SOLUTION IS BACKED BY THE ECMWF. IF THIS
VERIFIES...LOOKS LIKE THE START OF AN EXTENDED PERIOD OF HOT
WEATHER LEADING UP TO THE 4TH OF JULY. ROSE

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE WITH THE RIDGE OVER THE CNTRL ROCKIES
THROUGH TUESDAY MORNING. SOME ISOLATED SHOWERS AND TSTMS OVR THE MTS
THIS EVENING MAY PRODUCE WIND GUSTS OF 40 KTS OR GREATER. DURING THE
MORNING HOURS ON TUESDAY...AFTER 09Z A FRONT WL MOVE THROUGH THE
SERN PLAINS BRINGING A WIND SHIFT. BY AFTERNOON CLOUDS...MAINLY OVR
THE SERN MTS AND PLAINS WL BEGIN INCREASING AND IN THE AFTERNOON
SCATTERED SHOWERS AND STORMS ARE EXPECTED TO DEVELOP.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/44
Hazardous weather outlook, Jun 25, 5:50 AM MST, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
650 AM MDT MON JUN 25 2007

COZ058>089-093>099-261300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
650 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR ISOLATED THUNDERSTORMS ACROSS THE MOUNTAINS AND HIGH
VALLEYS MAINLY BETWEEN 12 PM THIS AFTERNOON AND 9 PM MDT THIS
EVENING. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE WIND GUSTS UP
TO 55 MPH...A FEW CLOUD TO GROUND LIGHTNING STRIKES...AND HAIL LESS
THAN 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...WITH THE HIGHEST POTENTIAL FOR MORE WIDESPREAD
PRECIPITATION RUNNING FROM LATER TUESDAY INTO THURSDAY. THE
PRIMARY THREATS FROM THE STRONGER STORMS ARE EXPECTED TO BE
LIGHTNING AND GUSTY WINDS...HOWEVER ISOLATED STRONG TO SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS...WILL BE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jun 25, 6:02 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
702 PM MDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     LA GARITA               37.83N 106.25W
06/25/2007  M63.00 MPH       SAGUACHE           CO   TRAINED SPOTTER

&&

MN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, El Paso

When
June 25, 9:06 PM MST to 9:18 PM MST
Where
El Paso County, 7 mi NNE of Colorado Spgs to 5 mi E of Colorado Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.923, -104.770

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40542.